MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE URETERORENOSKOP 12° 8/9,8CH NL 430MMH 1,6MM STANZE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

RICHARD WOLF GMBH E-LINE URETERORENOSKOP 12° 8/9,8CH NL 430MMH 1,6MM STANZE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number 8703.534
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1x 8703534 ureterorenoscope 12¿ 8/9,8ch nl 430mm with the serial number (b)(4) from batch 1420610 was examined by richard wolf.During the visual examination it was found that the cladding tube is strongly bent, crushed and torn approx.10 cm from the distal end.The conclusion of the investigation is that this damage could only be caused mechanically.The cause of the defect was classified as mechanical overload.The instrument must have been bent against a hard edge.How this could happen on the patient during the intended use of the product is not comprehensible.In addition, no damage or injury to the patient was reported.The ureterorenocope was manufactured with production order 1420610.The production order consists of a total of (b)(4) pieces.The examination of the production documents shows no deviations or anomalies.The operating instructions ga-d 352 / en / 2018-12 v6.0 / pk18-9377 contain the following applicable warnings for these errors: "7 application watch out! limited stability of the products! too strong force applications lead to damage, impair the function and thus endanger the patient.Products immediately before and after application for damages, loose check parts and completeness.No missing parts may remain in the patient.Products that are damaged, incomplete or have loose parts, do not more.8 control watch out! caution with damaged and incomplete products! injuries to the patient, user and third parties are possible.Carry out checks before and after each application.Products which are damaged and incomplete or which have loose parts, do not more.Return damaged products with loose parts for repair.Do not attempt repairs yourself.8.1 visual inspection check instruments, especially in the distal area, and accessories for damage: damage to the instrument tip (4) to avoid urethral trauma.Surface changes (e.G.Corrosion), sharp edges, loose or missing parts, rough surfaces." possible hazards were considered in the risk assessment a1 rev.05 with the corresponding extent of damage and probability of occurrence.The period (b)(6) 2016 to (b)(6) 2019 was subjected to a closer examination of the complaints database.During this period the 8703534 ureterorenoscope 12¿ 8/9.8ch nl 430mm was sold (b)(4) times, and in the observation period there was a similar case.The investigation revealed that there was no common cause for these two cases.There is so far a similar case where the cladding tube of the 8703534 ureterorenoscope was reported to have snapped off during application.In both cases there was no product or production related root cause.The investigation in both cases showed that the damage caused to the product was due to mechanical overload.As a result, no further action is currently being taken with respect to this incident other than the monitoring of further cases to establish a possible trend.The product has been tested.No product or manufacturing related problems were found.It is not comprehensible that the product was so severely bent inside the patient.According to our investigation, the damage was caused by mechanical overload.Based on a review of the complaint database, no trends or systemic problems related to a product problem are reported.The examination of the production documents also shows no deviations or anomalies.Therefore, with the exception of the monitoring of further cases in order to determine a possible trend, no further measures are currently being taken with regard to this incident.Richard wolf ((b)(4)) considers this matter closed.However, imn the event (b)(4) receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
It was reported that during the 1st application in the ureter, the device kinked (over guide wire, move to the ureteral center, then with gentle angulation after neutral kinking of the ureteroscope) the application could not be terminated, because kinked device could no longer be used.

Brand Name
E-LINE URETERORENOSKOP 12° 8/9,8CH NL 430MMH 1,6MM STANZE
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10201175
Report Number9611102-2019-00028
Device Sequence Number2612913
Product Code FGB
UDI-Device Identifier04055207020104
UDI-Public04055207020104
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8703.534
Device Catalogue Number8703.534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1